Alert archive / Kentucky / Freeze Warnings in 2017
Freeze Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Oct 29, 2017, 1:59 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 29, 2017, 10:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 1:59 PM CDT (18:59 UTC)
- In effect from
- Oct 29, 2017, 10:00 PM CDT
- Expired
- Oct 30, 2017, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991 WWUS73 KLMK 291859 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 259 PM EDT Sun Oct 29 2017 ...Freeze Warning Tonight... .Temperatures will fall into the upper 20s to lower 30s tonight, coldest in the sheltered valleys of central Kentucky. This will be the first freeze of the season. KYZ031>043-045>049-053>057-063>067-073>078-081-082-300900- /O.NEW.KLMK.FZ.W.0008.171030T0300Z-171030T1400Z/ Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Hart- Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 259 PM EDT Sun Oct 29 2017 /159 PM CDT Sun Oct 29 2017/ ...FREEZE WARNING IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 10 AM EDT /9 AM CDT/ MONDAY... The National Weather Service in Louisville has issued a Freeze Warning, which is in effect from 11 PM EDT /10 PM CDT/ this evening to 10 AM EDT /9 AM CDT/ Monday. * TEMPERATURES...Upper 20s to lower 30s * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ZT
3 follow-up statements
192 WWUS73 KLMK 300137 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 937 PM EDT Sun Oct 29 2017 ...Freeze Warning Tonight... .Temperatures will be in the upper 20s or lower 30s for a few hours overnight, coldest in the sheltered valleys of central Kentucky. This will be the first freeze of the season. INZ076>079-083-084-089>092-KYZ023>030-061-062-070>072-300945- /O.EXB.KLMK.FZ.W.0008.171030T0300Z-171030T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Butler-Edmonson-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 937 PM EDT Sun Oct 29 2017 /837 PM CDT Sun Oct 29 2017/ ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ MONDAY... The National Weather Service in Louisville has issued a Freeze Warning, which is in effect until 8 AM EDT /7 AM CDT/ Monday. * TEMPERATURES...Upper 20s to lower 30s. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ031>043-045>049-053>057-063>067-073>078-081-082-300945- /O.EXT.KLMK.FZ.W.0008.171030T0300Z-171030T1200Z/ Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Hart- Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 937 PM EDT Sun Oct 29 2017 /837 PM CDT Sun Oct 29 2017/ ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ MONDAY... * TEMPERATURES...Upper 20s to lower 30s. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ RAS
314 WWUS73 KLMK 300724 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 324 AM EDT Mon Oct 30 2017 ...Freeze Warning This Morning... .Temperatures have dropped into the mid 20s to lower 30s this morning. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301200- /O.CON.KLMK.FZ.W.0008.000000T0000Z-171030T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 324 AM EDT Mon Oct 30 2017 /224 AM CDT Mon Oct 30 2017/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * TEMPERATURES...Mid 20s to lower 30s. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ EER
679 WWUS73 KLMK 301149 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 749 AM EDT Mon Oct 30 2017 ...Freeze Warning Expires at 8 AM EDT... .Temperatures have warmed into the mid to upper 30s across the area. The Freeze Warning will expire at 8 AM EDT. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301300- /O.EXP.KLMK.FZ.W.0008.000000T0000Z-171030T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 749 AM EDT Mon Oct 30 2017 /649 AM CDT Mon Oct 30 2017/ ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... Temperatures are warming above freezing. The Freeze Warning will expire at 8 AM EDT. Coordination with surrounding offices and the UK Agricultural group later today will determine whether this morning's hard freeze will end the growing season and frost/freeze program for the fall across central Kentucky. $$ ZT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:52 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 29, 1:52 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
252 PM EDT Sun Oct 29 2017
.Short Term...(This evening through Monday night)
Issued at 245 PM EDT Sun Oct 29 2017
Main forecast concern in the short term are clouds trends,
temperatures, and the threat of a freeze tonight across parts of
the area.
Latest visible satellite imagery shows the extensive stratus deck
remaining across southern Indiana and central Kentucky. This
morning's ILN and OHX sounding showed this moisture to be about 100
mb thick between 900-800 mb with saturation up to about -9C. This
combined with weak lift in the low levels led to isolated flurries,
graupel, drizzle, snow pellets at times across the area.
Temperatures have struggled again today with the overcast skies, and
mid afternoon readings remain in the upper 30s to around 40
degrees.
For the rest of this afternoon and evening, expect the back edge of
the cloud deck to very slowly work east as the surface high axis
drifts across the TN Valley. Time height moisture analysis shows the
clouds scattering along the I-65 corridor by early evening and
toward the I-75 corridor by mid/late evening.
Once the clouds clear and winds relax, plan on very good radiational
cooling conditions and temperatures will drop quickly into the lower
30s. Overnight temperatures will range from the upper 20s in
localized, sheltered locations east of I-65 to lower/middle 30s
elsewhere. With this in mind and in coordination with surrounding
offices, will issue a Freeze Warning for areas mainly east of I-65
in Kentucky where the greatest confidence of prolonged sub-freezing
temperatures is. Through coordination with the UK Agricultural
group, this should effectively end the frost/freeze headline
program for central Kentucky.
After a cold start, temperatures will warm quickly Monday as
southwest winds increase ahead of another cold front passage. This
front should largely pass through dry in the afternoon hours though
there will be an increase in cloud cover. A few of the hi-res models
do paint light QPF along/north of the Ohio River for a couple
hours in the late afternoon hours, but for now have kept
precipitation chances around 10 percent. A stray shower is not out
of the question. Plan on highs to reach the 50s, near 60 closer
to the TN border. Monday night's lows will fall again into the
lower/middle 30s.
&&
.Long Term...(Tuesday through Sunday)
Issued at 240 PM EDT Sun Oct 29 2017
On Tuesday high pressure quickly moves across the central Plains to
lower Ohio Valley, which will bring seasonably cool temperatures and
dry conditions. Evening temperatures for the outdoor activities look
to be ideal with readings in the 40s early on falling into the upper
30s, before bottoming out in the middle 30s overnight.
A fast moving system originating from the southwest US will lift
toward the TN Valley early Wednesday morning. Its arrival has sped
up over the last few model cycles and it looks like the highest
chances will be in the morning to early afternoon hours, mainly
across central Kentucky. Soundings show marginal setup for light
wintry mix at the onset but feel the temperatures will rebound
before precipitation gets into the area. For now, have kept the
rain/snow mix possible for a few hours early Wednesday morning
across southern Indiana.
The remainder of the forecast period /Thursday to Sunday/ looks
rather unsettled as a combination of southwest flow aloft and a
stalled front in the vicinity keep waves of weather systems parading
through the lower Ohio Valley. Not every period will be a washout,
but timing specific features that far out has lower skill right now.
So will continue to show high chance, low likely PoPs with overall
total rainfall amounts around 1 inch.
Temperatures will warm from the 50s on Wednesday to mid/upper 60s on
Thursday through next weekend. 70 degrees could be achieved across
south-central Kentucky as we head into next weekend.
&&
.Aviation...(18Z TAF Issuance)
Issued at 123 PM EDT Sun Oct 29 2017
Low stratus deck will continue across the forecast area this
afternoon. KHNB will be the first to break out of it this
afternoon, probably in the 29/20-21Z time frame. KBWG and KSDF may
not break out until after 30/00Z tonight, and KLEX may hang on to
the lower clouds through the mid-evening hours. A few snow flurries
will be possible, mainly at KLEX, but they will not have any impact
on visibility. Northwest winds of 4-9 knots are expected. Winds
will shift to the west and southwest this evening and into the
overnight hours with clearing skies working in from the west.
Gradient winds will pick up during the morning hours on Monday with
sustained winds of 10-15kts and gusts of 20-25kts at times.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Freeze Warning from 11 PM EDT /10 PM CDT/ this evening to 10 AM
EDT /9 AM CDT/ Monday for KYZ031>043-045>049-053>057-
063>067-073>078-081-082.
&&
Short Term...ZT
Long Term...ZT
Aviation.....MJHazardous weather outlook, Oct 29, 2:34 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 334 AM EDT Sun Oct 29 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300745- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 334 AM EDT Sun Oct 29 2017 /234 AM CDT Sun Oct 29 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Areas of frost will be possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of frost will be possible Tuesday morning. Thunderstorms will be possible Thursday but organized severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EER
Nearby
Freeze Warnings in Kentucky, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.